MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY

SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY
Model Number 295025-001
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer, a syncardia certified hospital, reported that the patient's freedom onboard battery was not holding a charge for as long as the patient expected.There was no reported adverse patient impact.
 
Additional Manufacturer Narrative
During investigation testing, the battery's system management (smbus) calculated charge capacity was out of specification.The battery's internal processor calculates the battery's charge capacity based on data it logs for the cells over time.When the processor malfunctions, it is unable to accurately calculate the battery capacity leading to a shorter operation time.The root cause of customer-reported issue of the battery not holding a charge for as long as expected was determined to be defective internal processor board assembly.The battery cells themselves were working normally based on the individual voltages.This issue will be monitored and trended as part of the customer experience process.Syncardia has completed its investigation and is closing this file.Ce 5471 initial.

Brand Name
SYNCARDIA FREEDOM ONBOARD BATTERY
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer Contact
kerri hensley
1992 e. silverlake road
tucson, AZ 85713
5205451234
MDR Report Key13204995
Report Number3003761017-2021-00223
Device Sequence Number1581018
Product Code LOZ
UDI-Device Identifier00858000003084
UDI-Public(01)00858000003084
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number295025-001
Device Catalogue Number295025-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2021
Initial Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexMale